Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On Nora-Be pill. Experiencing brown discharge frequently, greater quantity. Change pill?

I m 21 years old and have been on the Nora-Be pill for about 4 months after being switched from the 2 hormone pills due to a family history of aneurysm and a personal history of migraines. I had no problems with the pill up until last month when I started experiencing strange brown discharge , sometimes thick and light brown with a creamy texture and other times dark and watery. Usually it started in the morning and stopped sometime in the afternoon and happened a few days out of the week. I assumed that it was old blood that wasn t released because on Nora-Be you don t get your period and that my body was still adjusting to the change. But for the last two weeks I ve been experiencing the discharge more frequently and in greater quantity; it is dark brown and looks as if it has a small amount of red blood in it. I have unprotected sex with my boyfriend and I have never been pregnant. Should I be concerned and change my pill now or should I give my body more time to adjust? Should I get a pregnancy test too because these pills are supposedly less effective?
Asked On : Sun, 3 Feb 2013
Answers:  2 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Nora Be is progestrine only pill used for family planning,acts by avoiding ovulation,some times scanty bleeding in between. This characteristic of hormonal changes it causes.
If taken at a specific time every day, the chances of pregnancy with Neo-Be are just 0.5%.,so no need of pregnancy test. But if you have taken it irregularly, it's better to rule out pregnancy by pregnancy test.
To be on safe side,if you have missed a pill,continue the pills but also use additional family planning device ( condom,spermicidal gel)for 3 days.
Once you have started it, it's better to give it a fair trial. If it is not adjusted within 6 months you can consult a Gynecologist for change.
Answered: Fri, 29 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

OBGYN Dr. Aarti Abraham's  Response
Mar 2013
Thanks for writing on the health concern.
Nora Be is the progesterone only ' mini ' pill.
The blood tinged discharge that you experienced, is the most common and annoying side effect of this pill.
Most women find that the normal period gets replaced with this scanty discharge.
This in no way indicates that the pill is not effective.
However, yes, it would always leave you with the anxiety of a possible pregnancy.
You would have to take a pregnancy test to rule out this possibility.
Changing the pill is not a very viable option as estrogen pills are ruled out for you.
THe Mirena IUD also has a similar composition and similar drawbacks.
You can then only stick to condoms.
take care.
Answered: Fri, 29 Nov 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor